Weight gain!!!! Type one

By samantha.d Latest Reply 2013-01-02 20:52:36 -0600
Started 2012-12-23 23:13:04 -0600

Ever since i started taking insulin i just keep gaining weight!!!!!!!!! The doctor says im a rather good weight for my height but i haaaate it! I dont want to be super skinny like i was but i want to feel healthy and at least stop gaining the weight! Iv been trying to do exercise , run on the treadmill , soccer, sit ups ! But i just seem to get bigger! Every time i eat carbs i hate it lol and just didnt want to eat any today… But my mum says i have to eat them because il just go low… Any advice????? I know it seems like im just being a moody teen haha but i really just want to stop gaining weight!! Should i keep exercising and soon enough start to loose weight???

7 replies

wrmjw1 2013-01-02 20:52:36 -0600 Report

Ive gained 30 pounds since becoming a diabetic, my doctor said that it was good for me because I was very skinny before hand. I dont like this weight gain at all, but I guess thats a side effect from the insulin, I feel as you do about all the carbs but the alternative(going low) isnt that good of a feeling

Armourer 2012-12-27 20:38:07 -0600 Report

Since going to insulin I've gained over 40 pounds. Insulin is a hormone and some people it has this side affect of gaining weight. I can't exercise because of a bad back, not even walk. Cut down on the carbs, eat more protein, portion control, and continue the exercise!

GabbyPA 2012-12-24 19:05:15 -0600 Report

Here is what is happening so maybe you can figure out what might work for you.

When you are taking insulin, your body is able to move the sugar from your blood into your cells where it becomes energy for your to do things. Sometimes our bodies have been so used to not getting that energy, we don't use it up like we should and it can turn into fat. Thus we gain weight.

Exercise is one of the best things you can do for that. I would talk to your doctor and find out what they think you could do to adjust your activity levels or your insulin dose. You don't want to cut too much specially since you are still growing and your body needs that nutrition.

jigsaw 2012-12-24 07:59:21 -0600 Report

Insulin can cause a substantial increase in appetite. When I started insulin, my appetite became amazingly great. I began to gain weight very rapidly. I never had a weight problem previously. My dietician emphasized PORTION CONTROL. Well, for about two weeks, I felt so hungary, that all I could think about was food. I stuck to my diet with portion control and lost the excess weight that I had gained. My appetite did adjust to normal after awhile. My food portion sizes are much less then what I was accustomed to, but I have been able to maintain my weight with no gains.
The typical American eats a portion that is way to large ! If you want to lose weight, and maintain a healthy weight, portion control just might be the answer. It's difficult, and it takes a great deal of control, but along with a healthy food plan and exercise, it just might work for you.

Turtle 2012-12-24 04:48:06 -0600 Report

I agree with James on this one, Samantha. I am on lots of different meds. that make me gain weight rather than lose and I know what a drag it can be. Stay active, if you can because that is good for you too.

jayabee52 2012-12-23 23:41:40 -0600 Report

Listen to your mother Samantha. You can load up on veggies and protein and cut back on the carbs a bit.